Georgia, 2019

Tornadoes and Flash Flooding in Georgia, April 19, 2019

April 19, 2019 · NWS FFC · 22 events in 15 counties and zones

Another in a series of deep upper-level troughs and its associated surface low and cold front moved through the region. Marginal instability but moderate to high shear and strong dynamics resulted in a line of strong thunderstorms, with isolated damaging winds and a few tornadoes, that swept through north and central Georgia during the morning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$329,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Another in a series of deep upper-level troughs and its associated surface low and cold front moved through the region. Marginal instability but moderate to high shear and strong dynamics resulted in a line of strong thunderstorms, with isolated damaging winds and a few tornadoes, that swept through north and central Georgia during the morning. Training storms and ample moisture produced a swath of heavy rain stretching from Lake Harding in Harris County, through the southern metro Atlanta area, and into Banks County in northeast Georgia. Along this line three to eight inches of rain fell, with two to four inches north and west of this line.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 19, 3:25 AM EST, 40 minutes earlier.

Area forecast discussion, Apr 19, 3:25 AM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
425 AM EDT Fri Apr 19 2019

.SHORT TERM /Today through Saturday/...
Short term models are in pretty good agreement, slowly bringing
surface front across the forecast area today, with the associated
upper low tracking across portions of northern AL and GA this
afternoon and tonight.  Hi-RES models have had a hard time resolving
the line of convection ahead of the front, and currently have the
main line of showers and thunderstorms moving across western
portions of the Atlanta Metropolitan areas down to near Columbus. We
have a Tornado Watch in affect through 8am over portions of west-
central Georgia. This line will move into portions of eastern and
central Georgia through mid morning. As the cold air associated with
the upper low moves across the area this afternoon, expect chance to
likely showers and thunderstorms across the area this afternoon,
with best chances in the vicinity of the upper low. The colder air
associated with the surface front is not in northwest AL and expect
our forecast area to see somewhat of a warm up through early
afternoon before the colder air makes it into north and west GA.
Overnight lows will drop into the upper 30s and lower 40s in the
higher elevation of northeast GA overnight, but do not expect any
wintry precip at this time.  With the upper low over eastern
portions of TN tomorrow could continue to see chances for showers
mainly over north GA.  Temperatures on Saturday will be 10-15
degrees cooler than afternoon high today. Have stayed close to
guidance temperatures through the period.

Atwell

.LONG TERM /Saturday Night through Thursday/...
Long term starts out cooler and dry with only small precip chances
over the NE mountains Saturday night quickly coming to an end with
a dry Easter Sunday in store. Temperatures will warm up to start
the work week.

GFS and European are inconsistent with handling rain chances with a
weak cold front on Wednesday and Wednesday night. At this time am
favoring mainly low chances for n and portions of central GA.

Models continue to differ on Thursday with the GFS wetter than
the European. At this time, favoring chance pops for n and most of
central GA.

BDL

&&

.AVIATION...
06Z Update...
MVFR/VFR conditions will deteriorate to mostly MVFR with patchy
IFR conditions across the area. An area of SHRA and isolated TSRA
will move across the area through 20-24Z, which should keep
CIGs/Vis in MVFR category. Winds will be southwest to west with
gusts to 25kts in and near any convection.

//ATL Confidence...06Z Update...
Low to medium confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  45  56  43 /  90  40  40  10
Atlanta         68  45  56  45 /  80  40  40   5
Blairsville     65  39  48  37 /  90  60  50  20
Cartersville    67  43  55  40 /  70  50  50  10
Columbus        69  46  63  44 /  80  20  10   0
Gainesville     68  44  53  42 /  90  50  50  10
Macon           71  45  61  44 /  90  20  10   0
Rome            66  43  56  40 /  70  60  50   5
Peachtree City  68  44  59  42 /  80  30  30   0
Vidalia         76  49  64  47 /  80  30   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 9 AM EDT this morning for the following
zones: Chattahoochee...Harris...Macon...Marion...Meriwether...
Muscogee...Pike...Schley...Stewart...Sumter...Talbot...Taylor...
Troup...Upson...Webster.

&&

SHORT TERM...Atwell
LONG TERM....BDL
AVIATION...Atwell
Hazardous weather outlook, Apr 18, 3:21 PM EST, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
421 PM EDT Thu Apr 18 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-192030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
421 PM EDT Thu Apr 18 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A strong storm system will bring a round of thunderstorms to
portions of north and west central Georgia late tonight into early
Friday. Some of these storms could be strong to severe with damaging
wind, brief spin up tornadoes, large hail and heavy rainfall. Storms
should enter the northwest close to midnight and make it across much
of north and west central Georgia by 7 AM Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The strong storm system and associated thunderstorms will continue
pushing eastward through Friday morning into the afternoon across
portions of north and central Georgia. Strong to severe storms
remain possible with damaging wind, brief spin up tornadoes, large
hail and heavy rainfall. The storms should be pushing across
northeast and central Georgia mainly from 6 AM until 11 AM Friday
and across east central Georgia from 11 AM until 2 PM.

Otherwise no hazardous weather is expected until Wednesday and
Thursday when a slight chance for thunderstorms returns to the
area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Apr 18, 10:21 PM EST, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1121 PM EDT Thu Apr 18 2019

GAZ052-053-190345-
Coweta GA-Heard GA-
1121 PM EDT Thu Apr 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA AND
SOUTHEASTERN HEARD COUNTIES UNTIL 1145 PM EDT...

At 1120 PM EDT...a strong thunderstorm was near Harrisonville, or
near Franklin...moving east at 30 mph.

  HAZARD...Winds 40 to 50 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Grantville and Corinth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3325 8504 3333 8487 3329 8478 3323 8478
      3322 8486 3323 8487 3322 8492 3322 8494
      3321 8497 3319 8505
TIME...MOT...LOC 0320Z 251DEG 26KT 3322 8502

WIND...50MPH
Special weather statement, Apr 18, 10:30 PM EST, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1130 PM EDT Thu Apr 18 2019

GAZ042>044-053-054-190400-
Fayette GA-Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
1130 PM EDT Thu Apr 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...DOUGLAS...
NORTHERN COWETA...SOUTHEASTERN CARROLL AND SOUTH FULTON COUNTIES
UNTIL midnight EDT...

At 1130 PM EDT...a line of strong thunderstorms was along a line
extending from Winston to Byers Crossroads to near Handy...and moving
northeast at 45 mph.

  HAZARD...Winds up to 40 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Atlanta, Newnan, Douglasville, Peachtree City, East Point, Union
City, Villa Rica, Fairburn, Tyrone, Palmetto, Whitesburg, Lithia
Springs, Chattahoochee Hills, East Newnan, Plant Yates, Bill Arp,
Seaton Lake, Fairplay, Dunaway Gardens and Winston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A severe thunderstorm watch remains in effect. Continue to monitor
NOAA Weather Radio...weather.gov or orther media outlets for further
statements or possible warnings on these storms.

LAT...LON 3377 8490 3378 8488 3377 8485 3379 8473
      3381 8472 3380 8462 3374 8458 3375 8457
      3373 8452 3368 8452 3341 8455 3331 8493
      3351 8495
TIME...MOT...LOC 0330Z 244DEG 38KT 3373 8484 3354 8487 3337 8490

WIND...40MPH
Special weather statement, Apr 18, 11:39 PM EST, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1239 AM EDT Fri Apr 19 2019

GAZ066-067-078-190515-
Harris GA-Troup GA-Meriwether GA-
1239 AM EDT Fri Apr 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...SOUTHEASTERN TROUP AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 115 AM EDT...

At 1239 AM EDT...a strong thunderstorm was near Mountain Hill, or 9
miles southeast of Valley...moving northeast at 55 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hamilton, Pine Mountain, Waverly Hall, Warm Springs, Goat Rock Lake,
F.d. Roosevelt State Park, Cataula, Odessadale, Stovall, Mountain
Hill, Big Springs, Durand, Jones Crossroads, Mulberry Grove,
Whitesville-Pine Lake and Lake Harding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3305 8486 3294 8467 3284 8468 3284 8470
      3280 8469 3267 8471 3261 8508 3263 8508
      3265 8510 3266 8509 3267 8509 3269 8512
      3272 8512 3274 8511 3276 8514 3278 8512
      3279 8515
TIME...MOT...LOC 0439Z 240DEG 49KT 3273 8507

WIND...40MPH
Special weather statement, Apr 19, 2:50 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
350 AM EDT Fri Apr 19 2019

GAZ052-053-066-067-078-089-190830-
Harris GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-Muscogee GA-
350 AM EDT Fri Apr 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...WESTERN COWETA...
TROUP...HEARD...MERIWETHER AND NORTHERN MUSCOGEE COUNTIES UNTIL 430
AM EDT...

At 349 AM EDT...a line of strong thunderstorms was along a line
extending from near Abbottsford to Bartletts Ferry Dam...and moving
northeast at 50 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Columbus, Newnan, LaGrange, Hamilton, Franklin, Greenville,
Manchester, West Point, Hogansville, Grantville, Pine Mountain,
Luthersville, Waverly Hall, Warm Springs, Centralhatchee, Moreland,
Lone Oak, East Newnan, Corinth and Bibb City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3339 8513 3345 8478 3315 8462 3285 8464
      3284 8470 3273 8468 3270 8470 3259 8469
      3245 8499 3252 8500 3264 8511 3266 8509
      3269 8512 3274 8511 3276 8514 3278 8512
      3281 8517 3285 8515 3286 8519 3318 8525
TIME...MOT...LOC 0749Z 234DEG 43KT 3308 8519 3265 8510

WIND...40MPH
Special weather statement, Apr 19, 3:32 AM EST, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
432 AM EDT Fri Apr 19 2019

GAZ052-053-066-067-078-190915-
Harris GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-
432 AM EDT Fri Apr 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...COWETA...TROUP...
SOUTHEASTERN HEARD AND MERIWETHER COUNTIES UNTIL 515 AM EDT...

At 431 AM EDT...a line of strong thunderstorms was along a line
extending from near Grantville to Goat Rock Lake...and moving
northeast at 40 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Newnan, LaGrange, Hamilton, Greenville, Peachtree City, Manchester,
West Point, Senoia, Hogansville, Grantville, Pine Mountain, Woodbury,
Luthersville, Warm Springs, Moreland, Sharpsburg, Turin, Haralson,
Lone Oak and Gay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3330 8504 3350 8471 3343 8462 3336 8458
      3332 8452 3320 8449 3300 8453 3284 8465
      3284 8470 3279 8469 3260 8483 3261 8508
      3264 8511 3266 8509 3274 8511 3276 8514
      3278 8512 3281 8517 3285 8515 3286 8519
TIME...MOT...LOC 0831Z 228DEG 34KT 3329 8486 3261 8508

WIND...40MPH
Special weather statement, Apr 19, 3:35 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
435 AM EDT Fri Apr 19 2019

GAZ044-054-055-190900-
Fayette GA-Clayton GA-South Fulton GA-
435 AM EDT Fri Apr 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE...CLAYTON AND
SOUTH FULTON COUNTIES UNTIL 500 AM EDT...

At 434 AM EDT...a strong thunderstorm was over Fairburn, or 9 miles
northwest of Fayetteville...moving northeast at 40 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Fayetteville, Jonesboro, Peachtree City, East Point,
Stockbridge, Union City, Forest Park, Riverdale, College Park,
Fairburn, Tyrone, Morrow, Hapeville, Palmetto, Lake City,
Hartsfield-Jackson Airport, Lake Spivey, Rex and Ellenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3368 8452 3368 8440 3365 8435 3365 8429
      3363 8426 3361 8426 3359 8424 3358 8426
      3355 8426 3355 8429 3349 8428 3348 8429
      3344 8462 3346 8463 3350 8461 3351 8464
      3357 8466
TIME...MOT...LOC 0834Z 239DEG 33KT 3353 8459

WIND...40MPH

The radar

The Atlanta radar (KFFC), 70 km away, was scanning. The volume nearest the first event began at 09:05 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 8 flash flood, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Gwinnett

When
April 19, 4:05 AM EST to 4:25 AM EST
Where
Gwinnett County, 1.03 mi NNE of Mechanicsville to 3.12 mi NW of Norcross
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
33.934, -84.245

The Gwinnett County Emergency Manager reported power lines blown down in Norcross around the intersections of Jones Mill Road at Governors Lake Parkway and Holcomb Bridge Road at Deerings Lane.

Tornado, Fulton

When
April 19, 4:07 AM EST to 4:08 AM EST
Where
Fulton County, 0.85 mi S of Warsaw to 0.41 mi SSE of Warsaw
Rating
EF0
Path length
0.57 mi
Path width
150 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
34.008, -84.201

A National Weather Service survey determined that an EF0 tornado with maximum wind speeds 75 mph and a maximum path width of 150 yards touched down in the Johns Creek area of northeast Fulton County near Royal Lytham Court, snapping several large branches. the tornado moved northeast downing a large tree near the intersection of Prestwick Club Drive and Royal Birkdale Court. Continuing northeast, the tornado crossed Old Alabama Road snapping more trees and downing several power poles before moving onto the campus of Perimeter School where several tree limbs were broken before the tornado dissipated along the northern edge of the campus. No injuries were reported. [04/19/19: Tornado #1, County #1/1, EF-0, Fulton, 2019:025].

Tornado, Hall

When
April 19, 4:50 AM EST to 4:53 AM EST
Where
Hall County, 2.77 mi S of Brookton to 3.11 mi SE of Brookton
Rating
EF1
Path length
2.36 mi
Path width
300 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
34.410, -83.778

A National Weather Service survey determined that an EF1 tornado with maximum wind speeds 90 mph and a maximum path width of 300 yards touched down in northern Hall County along Napone Road west of Clarks Bridge Road. The tornado travelled east northeast along Napone Road, crossed Clarks Bridge Road and continued east northeast along Glade Farm Road before lifting near Glade Lake before reaching Flat Creek. Numerous trees were blown down or snapped along this path and the steeple was blown off of the Dewberry Baptist Church. No injuries were reported. [04/19/19: Tornado #2, County #1/1, EF-1, Hall, 2019:026].

Thunderstorm Wind, Hall

When
April 19, 4:54 AM EST to 5:04 AM EST
Where
Hall County, 4.61 mi ENE of Yonah
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
34.500, -83.673

The Hall County Emergency Manager reported a home and shed damaged and numerous trees blown down on Dyer Farm Road in the extreme northeastern corner of the county, near the Mossy Creek State Park.

Thunderstorm Wind, Rockdale

When
April 19, 5:45 AM EST to 6:15 AM EST
Where
Rockdale County, 0.75 mi S of Magnet to 0.46 mi SE of Milstead
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
33.559, -84.021

The Rockdale County 911 center reported trees blown down on Cedar Brook Drive SE, Lost Valley Trail SE, McCalla Road, and Pine Knoll Lane NE.

Thunderstorm Wind, Walton

When
April 19, 6:00 AM EST to 6:20 AM EST
Where
Walton County, 3.83 mi W of Youth to 2.37 mi SW of Bold Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
33.781, -83.937

The Walton County 911 center reported trees blown down from Sandy Creek Road and McCullers Road southwest of Loganville to Bullock Bridge Road northeast of Loganville.

Thunderstorm Wind, Jackson

When
April 19, 6:26 AM EST to 7:06 AM EST
Where
Jackson County, 0.61 mi SSW of Hoschton to 1.65 mi ESE of Commerce
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
34.092, -83.775

The Jackson County 911 center reported several trees blown down from along Indian Creek Road and along Josh Pirkle Road in the Braselton area to along Ila Road in the Commerce area.

Thunderstorm Wind, Banks

When
April 19, 7:00 AM EST to 7:10 AM EST
Where
Banks County, 1.63 mi NW of Five Pts to 0.97 mi NW of Five Pts
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
34.246, -83.400

The Banks County Emergency Manager reported trees blown down along Brown Bridge Road at Beaver Creek Drive and Duncan Road.

Thunderstorm Wind, Walton

When
April 19, 7:44 AM EST to 8:14 AM EST
Where
Walton County, 1.19 mi SW of Jersey to 1.88 mi NNE of Monroe Muni Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
33.709, -83.816

The Walton County 911 center reported trees blown down from around the intersection of Gauntt Road and Lower Jersey Road near the Jersey Community to West Highland Avenue at West Spring Street and South View Drive at Reese Street in Monroe.

Flash Flood, Rockdale

When
April 19, 8:03 AM EST to 12:15 PM EST
Where
Rockdale County, 1.15 mi E of Conyers to 0.86 mi WSW of Milstead
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
33.670, -84.000

Trained spotter reported that Boar Tusk Branch had swollen out of its banks due to runoff from heavy rainfall over the area. Water was covering the roadways on Eastview Road and Norton Road as a result. Radar estimates indicate three to four inches of rainfall had occurred over the area in a short period of time.

Thunderstorm Wind, Clarke

When
April 19, 8:15 AM EST to 8:35 AM EST
Where
Clarke County, 5.2 mi WSW of Oconee Hgts to 1.32 mi SW of Barretts Mill
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
911 Call Center
Coordinates
33.946, -83.501

The Athens-Clarke County 911 center reported a few trees and power lines blown down from the Bogart area to the north side of Athens, including Leora Circle at Aubrey Drive, the 200 block of Evans Street, and the 1300 block of Tallassee Road.

Flash Flood, Pike

When
April 19, 8:37 AM EST to 12:00 PM EST
Where
Pike County, 1.26 mi NNW of Hilltop to 1.7 mi WNW of Jolly
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.117, -84.437

Emergency Manager reported closure of Milner Road, north of the Bottoms Road intersection, Turner Road near Hollonville road, and Turner Road between Milner Road and Concord Road. Flooding resulted from high runoff rates due to heavy rain in the area. Radar estimates indicate that four to five inches of rain occurred over a short period of time, with isolated higher amounts to six inches.

Flash Flood, Troup

When
April 19, 8:45 AM EST to 11:30 AM EST
Where
Troup County, 1.66 mi NE of Jones Xrds to 1.45 mi ENE of Jones Xrds
Cause
Heavy Rain
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
32.887, -85.010

Broadcast media reported a large section of Bill Taylor Road was washed out due to runoff from heavy rainfall that overwhelmed Wildcat Creek. Radar estimates indicate that three to five inches of rainfall occurred over approximately 6 hours, with locally higher amounts.

Flash Flood, Henry

When
April 19, 9:13 AM EST to 11:30 AM EST
Where
Henry County, 1.34 mi ESE of Mc Donough to 1.02 mi ENE of Blacksville
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.440, -84.130

Highway 81 near the McDonough Public Library was closed due to water over the roadway. Heavy rainfall and high runoff caused a small creek to be overwhelmed and rise outside its banks, covering the roadway. Radar estimates indicate that four to five inches of rain occurred in the area over a short period of time.

Thunderstorm Wind, Laurens

When
April 19, 9:35 AM EST to 10:05 AM EST
Where
Laurens County, 0.9 mi SW of Cadwell to 3.43 mi ENE of Chappells Mill
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
32.320, -83.060

The Laurens County 911 center reported trees blown down from the Cadwell area along Highway 117 to north of Dublin around the intersection of Old Toomsboro Road and Thompson Davis road.

Thunderstorm Wind, Morgan

When
April 19, 9:45 AM EST to 10:05 AM EST
Where
Morgan County, 1.91 mi ESE of Reece to 0.27 mi NE of Aqua
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
33.520, -83.589

The Morgan County Emergency Manager reported a multiple trees blown down across the southern portion of the county from around the intersection of Clack Road and Weaver Jones Road to around the 2000 block of Pierce Dairy Road.

Thunderstorm Wind, Dodge

When
April 19, 9:55 AM EST to 10:25 AM EST
Where
Dodge County, 0.67 mi NNW of Rhine to 2.18 mi N of Milan
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
31.989, -83.205

The Dodge County 911 center reported a few trees blown down from around the intersection of 2nd Street and Sycamore Street in Rhine to around the intersection of Milan-Chauncey Road and Marion Sheffield Road north of Milan.

Tornado, Laurens

When
April 19, 10:25 AM EST to 10:30 AM EST
Where
Laurens County, 2.96 mi SW of Cedar Grove to 0.62 mi SW of Walkee
Rating
EF1
Path length
4.45 mi
Path width
200 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
32.217, -82.912

A National Weather Service survey determined that an EF1 tornado with maximum wind speeds 90 mph and a maximum path width of 200 yards touched down in southern Laurens County along Highway 441 southwest of the intersection of Chic Inn Road and Ella Burch Road. The tornado moved northeast crossing Sudie Pearl Jones Road where numerous large trees were snapped or uprooted and the metal roof of a home was partially lifted off and thrown. The tornado continued northeast across Highway 46 and along Faulk Road downing several large trees and power lines before lifting near Oakdale Road. No injuries were reported. [04/19/19: Tornado #3, County #1/1, EF-1, Laurens, 2019:027].

Flash Flood, Banks

When
April 19, 10:30 AM EST to 1:30 PM EST
Where
Banks County, 1.35 mi E of Banks Crossing to 2 mi S of Arp
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.252, -83.446

Emergency Manager reported that several roads were experiencing issues stemming from several small creeks rising out of their banks, including Chambers Road at GA Highway 59, and Wrights Mill Road near Carlan Road. Radar estimates indicate that 2.5 to 4.0 inches of rainfall, with isolated higher amounts to 5.0 inches, occurred in the area over a short period of time.

Flash Flood, Banks

When
April 19, 10:30 AM EST to 1:30 PM EST
Where
Banks County, 2.2 mi NE of Silver Shoal to 1.58 mi SSW of Hollingsworth
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.390, -83.500

Emergency Manager reported that increased runoff from heavy rainfall was overwhelming small creeks in the area. Water was reported over the roadway at Peyton Road and Sample Scales Road. Radar estimates indicate that 2.5 to 4.0 inches of rainfall, with higher amounts up to 5.0 inches, had occurred in the area over a short period of time.

Flash Flood, Jackson

When
April 19, 10:30 AM EST to 1:00 PM EST
Where
Jackson County, 0.69 mi N of Thyatira to 0.95 mi ENE of Thyatira
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.140, -83.530

Emergency Manager reported that Highway 15 was closed at Bennett Cemetery Road due to water over the roadway. Radar estimates indicate that rainfall amounts of 2.5 to 4.0 inches, with higher amounts up to 5.0 inches, had occurred over the area in a short period of time.

Flash Flood, Meriwether

When
April 19, 11:00 AM EST to 12:00 PM EST
Where
Meriwether County, 2.98 mi ESE of Greenville to 2.51 mi NNW of Andrews Crossroads
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
33.020, -84.670

Heavy rainfall and high runoff rates caused Walnut Creek to swell out of its banks, and cover Georgia Highway 18 with water. Radar estimates indicate that six to seven inches occurred over this area in a short period of time.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2019Every state in 2019This day in weather historyThe tornado archive for Georgia, 2019Warnings in Georgia, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 813309, 813061, 813062, 813310, 813311, 813312, 813313, 813314, 813315, 822817, 813316, 822791, 822764, 822807, 813317, 813318, 813319, 813063, 822832, 822835, 822840, 822801.